Texas, 2005

Lightning Strike in Texas, August 7, 2005

August 7, 2005 · NWS FWD · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 7, 2:47 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 7, 2:47 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT SUN AUG 7 2005

.DISCUSSION...
UPPER LEVEL HIGH PRESSURE WILL STAY ANCHORED OVER THE SOUTHWEST U.S.
WHILE A WEAKNESS IN THE RIDGE REMAINS OVER THE EASTERN HALF OF TEXAS.
THIS PATTERN WILL SLOWLY CHANGE BY MID WEEK AS HIGH PRESSURE
BUILDS WESTWARD FROM THE ATLANTIC.

NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING SIMILAR
TO THE PAST SEVERAL DAYS. THE ATMOSPHERE OVER NORTH TEXAS WILL
REMAIN MOIST AND UNSTABLE AND MORE AFTERNOON AND EVENING STORMS
ARE EXPECTED MONDAY AND TUESDAY. THUNDERSTORM CHANCES WILL BE ON
THE DECREASE WEDNESDAY. DRYING IN THE MID LEVELS OF THE ATMOSPHERE
AND THE RETURN OF MORE STABLE AIR WILL BRING AND END THE
THUNDERSTORM ACTIVITY THURSDAY THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  98  76  98 /  40  40  40  30
WACO, TX              74  96  74  96 /  40  40  40  40
PARIS, TX             73  95  70  95 /  30  30  30  30
DENTON, TX            74  97  74  97 /  30  30  30  30
MCKINNEY, TX          74  97  74  97 /  40  30  30  30
DALLAS, TX            76  98  76  98 /  40  40  40  30
TERRELL, TX           74  97  74  97 /  40  40  40  30
CORSICANA, TX         74  97  74  97 /  40  40  40  40
TEMPLE, TX            74  95  74  95 /  40  40  40  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

79/
Hazardous weather outlook, Aug 7, 2:06 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT SUN AUG 7 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
306 PM CDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS ON GOING ACROSS ALL OF NORTH TEXAS LATE THIS
AFTERNOON WILL LINGER THROUGH MID EVENING HOUR BEFORE
DYING OFF FOR THE NIGHT.  MANY OF THE THUNDERSTORMS WILL HAVE
THE POTENTIAL FOR PRODUCING VERY HEAVY RAINFALL... DOWN BURST WINDS
OF 35 TO 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF NORTH TEXAS MONDAY THROUGH WEDNESDAY. STRONG DOWNBURST
WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE FROM THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 900 PM.

In the hours before

Special weather statement, Aug 7, 1:31 PM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CDT SUN AUG 7 2005

TXZ130-072015-

ERATH-
231 PM CDT SUN AUG 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HICO...OR 17 MILES SOUTHEAST
OF STEPHENVILLE...MOVING NORTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CHALK MOUNTAIN.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 7, 1:43 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
243 PM CDT SUN AUG 7 2005

TXZ122-072030-

VAN ZANDT-
243 PM CDT SUN AUG 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF EDGEWOOD...OR 8 MILES SOUTH
OF WILLS POINT...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...
FRUITVALE AND GRAND SALINE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 7, 1:55 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT SUN AUG 7 2005

TXZ118-072045-

TARRANT-
255 PM CDT SUN AUG 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF VENUS...OR 3 MILES SOUTH OF
MANSFIELD...MOVING NORTH AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...DALWORTHINGTON
GARDENS...MANSFIELD AND PANTEGO.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.
Special weather statement, Aug 7, 2:05 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT SUN AUG 7 2005

TXZ148-072045-

ANDERSON-
305 PM CDT SUN AUG 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES EAST OF ELKHART...OR 12 MILES SOUTHEAST
OF PALESTINE...MOVING NORTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ELKHART AND SLOCUM.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 7, 2:36 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT SUN AUG 7 2005

TXZ148-072115-

ANDERSON-
336 PM CDT SUN AUG 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF NECHES...OR 4 MILES EAST OF
PALESTINE...MOVING NORTH AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE NECHES AND PALESTINE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 7, 2:48 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT SUN AUG 7 2005

TXZ120-121-072115-

KAUFMAN-ROCKWALL-
348 PM CDT SUN AUG 7 2005

...SIGNIFICANT WEATHER UPDATE...

AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST
OF SUNNYVALE TO 5 MILES SOUTH OF COTTONWOOD...OR ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF FORNEY TO 14 MILES EAST OF
ENNIS...STATIONARY.

CITIES IN THE PATH OF THESE STORMS INCLUDE COTTONWOOD...CRANDALL...
FORNEY...GRAYS PRAIRIE...HEATH...KAUFMAN AND KEMP.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The radar

The Dallas/Ft Worth radar (KFWS), 22 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Tarrant

When
August 7, 5:00 PM CST
Where
Tarrant County, 2 mi SW of Watauga
Property damage
$500
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Lightning split a large tree in half, causing it to fall on and destroy a bench in Buffalo Ridge Park.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471210.